Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the singularity of the Demjanenko matrix of quotients of Fermat curves
HTML articles powered by AMS MathViewer

by Francesc Fité and Igor E. Shparlinski PDF
Proc. Amer. Math. Soc. 144 (2016), 55-63 Request permission


Given a prime $\ell \geq 3$ and a positive integer $k \le \ell -2$, one can define a matrix $D_{k,\ell }$, the so-called Demjanenko matrix, whose rank is equal to the dimension of the Hodge group of the Jacobian $\mathrm {Jac}(\mathcal {C}_{k,\ell })$ of a certain quotient of the Fermat curve of exponent $\ell$. For a fixed $\ell$, the existence of $k$ for which $D_{k,\ell }$ is singular (equivalently, for which the rank of the Hodge group of $\mathrm {Jac}(\mathcal {C}_{k,\ell })$ is not maximal) has been extensively studied in the literature. We provide an asymptotic formula for the number of such $k$ when $\ell$ tends to infinity.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11G20, 11T24
  • Retrieve articles in all journals with MSC (2010): 11G20, 11T24
Additional Information
  • Francesc Fité
  • Affiliation: Institut für Experimentelle Mathematik/Fakultät für Mathematik, Universität Duisburg-Essen, D-45127 Essen, Germany
  • MR Author ID: 995332
  • Email:
  • Igor E. Shparlinski
  • Affiliation: Department of Pure Mathematics, University of New South Wales, Sydney, NSW 2052, Australia
  • MR Author ID: 192194
  • Email:
  • Received by editor(s): June 14, 2014
  • Received by editor(s) in revised form: December 10, 2014
  • Published electronically: July 1, 2015
  • Communicated by: Matthew A. Papanikolas
  • © Copyright 2015 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 144 (2016), 55-63
  • MSC (2010): Primary 11G20, 11T24
  • DOI:
  • MathSciNet review: 3415576